[Skip to Content]
[Skip to Content Landing]
Article
November 4, 1983

Fatal Complement-Induced Leukostasis After Diatrizoate Injection: Principles of Clinicopathologic Diagnosis

Author Affiliations

From the Department of Pathology, Rush-Presbyterian-St Luke's Medical Center, Chicago (Dr Schneiderman and Ms McCall); and the Department of Internal Medicine, University of Minnesota School of Medicine, Minneapolis (Drs Hammerschmidt and Jacob). Dr Schneiderman is now with the Departments of Medicine and Pathology, University of Connecticut Health Center, Farmington.

JAMA. 1983;250(17):2340-2342. doi:10.1001/jama.1983.03340170066031
Abstract

A case of fatal radiographic contrast medium (RCM)-induced pulmonary granulocyte aggregation (leukostasis) showed massive elevation of the postmortem histamine level. Suspicion of this phenomenon in diverse clinical settings permits clinical and pathological documentation via increased plasma levels of C3a and other means. The existence of effective prophylaxis stimulates a search for predictive tests.

(JAMA 1983;250:2340-2342)

×